Jump to content

Seen the Neuro today


dizzygirl
 Share

Recommended Posts

Hey folks...

thought I'd pop in real quick and let you all know that I made it to the neuro today... it was an interesting visit.. I learned alot actually...

I am going to be keepiing a "headache and food diary" from now till I go back.. to see if we cant find a trigger for my migraines

She said that i have a severe case of POTS.. and that that is half my problem... b/c the pots is messing with my body so much.. and that a combo of things are going on BP- tachy. lack of sleep.. and so on..

that she was also concerned about giving me the med Topamax..b/c I am nearly blind in my left eye.. and had I not have perfect vision in my right eye that I would be considered "legally blind".. she is concerned about the side effect of developing glucoma... even though it is rare.. she still had some thoughts on that...

I also have to try and eat alittle bit better..b/c I am noramlly only able to get one small meal down a day.. if I am lucky... I have real problems with food.. (and believe me I LOVE to EAT!!).. I have alot of vomitting and nausea.. and pain/diarrhea.... and most of the time when i can eat and feel hungry.. I only eat a few bites.. and am full like I pounded down the food all day long..

she also had concerns abuot the fact taht i dont realy eat .. and have had a rapid weight gain in the past 6-9 months.. (nearly 37 pounds!)

So I am suppose to try the topamax.. and gradually increase the doseage till I reach 100mg a day.. and then she increased my Imitrex to 100mg as needed...

I did a search on topamax.. and see there are alot of mixed "reactions" to topamax.. when she said I want to put you on topamax.. I though OH NO DOPAMAX!! she must have seen a strnge look on my face.. b/c she told me all about the side effects.. and told me to try it for a week and see how i do on the med and with the side effects.. and If i cant handle the med then to call her..

SO I kinda feel rest assured knowing that I have a good neuro to call on if I need to.. who has a grasp on POTS.. and relizes that it is an "ISSUE"

my head does feel better today thank god!! 10 dasy with a migraine was awefull!!

Now it is only a mild stabbing apin in my head and my eye..

Link to comment
Share on other sites

Dopamax - very appropriate name for it! I took it a few years back for migraines and lack of sleep. It was very helpful - it also helps with weight loss but it definitely did make me feel dopey. I had a bit of a problem with my blood pressure getting too low. I'm not sure though if that was just the POTS. I hadn't been diagnosed at that point. I remember it being very helpful for me. I would probably be on it now but I am a full-time college student and can't afford to feel dopey.

Please let us know how it works for you. Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...